Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



First- and second-order necessary conditions for control problems with constraints

Authors: Zsolt Páles and Vera Zeidan
Journal: Trans. Amer. Math. Soc. 346 (1994), 421-453
MSC: Primary 49K15; Secondary 49J52
MathSciNet review: 1270667
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Second-order necessary conditions are developed for an abstract nonsmooth control problem with mixed state-control equality and inequality constraints as well as a constraint of the form $ G(x,u) \in \Gamma $, where $ \Gamma $ is a closed convex set of a Banach space with nonempty interior. The inequality constraints $ g(s,x,u) \leqslant 0$ depend on a parameter $ s$ belonging to a compact metric space $ S$. The equality constraints are split into two sets of equations $ K(x,u) = 0$ and $ H(x,u) = 0$, where the first equation is an abstract control equation, and $ H$ is assumed to have a full rank property in $ u$. The objective function is $ {\max _{t \in T}}f(t,x,u)$ where $ T$ is a compact metric space, $ f$ is upper semicontinuous in $ t$ and Lipschitz in $ (x,u)$. The results are in terms of a function $ \sigma $ that disappears when the parameter spaces $ T$ and $ S$ are discrete. We apply these results to control problems governed by ordinary differential equations and having pure state inequality constraints and control state equality and inequality constraints. Thus we obtain a generalization and extension of the existing results on this problem.

References [Enhancements On Off] (What's this?)

  • [1] V. M. Alekseev, S. V. Fomin, and V. M. Tihomirov, Optimal control, "Nauka", Moscow, 1979. (Russian) MR 566022 (81g:49001)
  • [2] J. P. Aubin, Applied functional analysis, Wiley-Interscience, New York, 1978. MR 549483 (81a:46083)
  • [3] J. P. Aubin and H. Frankowska, Set-valued analysis, systems and control: Foundations and applications, Vol. 2, Birkhäuser-Verlag, Boston, Basel, and Berlin, 1990. MR 1048347 (91d:49001)
  • [4] A. Ben-Tal, Second order theory of extremum problems, Extremal Methods and System Analysis (A. V. Fiacco and K. Kortanek, eds.), Springer-Verlag, Berlin, 1980, pp. 336-356. MR 563871 (83c:90143)
  • [5] A. Ben-Tal and J. Zowe, A unified theory of first and second order conditions for extremum problems in topological vector spaces, Math. Programming Study 19 (1982), 39-76. MR 669725 (84d:90090)
  • [6] F. H. Clarke, Optimization and nonsmooth analysis, Canad. Math. Soc. Series of Monographs and Advanced Texts, Wiley, New York, 1983. MR 709590 (85m:49002)
  • [7] R. Cominetti, Metric regularity, tangent sets, and second-order optimality conditions, Appl. Math. Optim. 21 (1990), 265-287. MR 1036588 (91g:90174)
  • [8] A. Ya. Dubovitskii and A. A. Milyutin, Extremum problems with constraints, Dokl. Akad. Nauk SSSR 149 (1963), 759-762 = Soviet Math. Dokl. 4 (1963), 452-455.
  • [9] -, Second variations in extremal problems with constraints, Dokl. Akad. Nauk SSSR 160 (1965), 18-21. MR 0218943 (36:2027)
  • [10] B. Fuchssteiner and W. Lusky, Convex cones, North-Holland Math. Studies 56, North-Holland, Amsterdam, New York, and Oxford, 1981. MR 640719 (83m:46018)
  • [11] I. V. Girsanov, Lectures on mathematical theory of extremum problems, Lecture Notes in Economics and Mathematical Systems 67, Springer-Verlag, Berlin, Heidelberg, and New York, 1972. MR 0464021 (57:3958)
  • [12] A. D. Ioffe, On some recent developments in the theory of second order optimality conditions, Optimization, (S. Dolecki, ed.), Lectures Notes in Math., vol. 1405, Springer-Verlag, New York and Berlin, 1989, pp. 55-68. MR 1036544 (90m:90300)
  • [13] -, Variational analysis of a composite function: a formula for the lower second order epi-derivative, J. Math. Anal. Appl. 160 (1991), 379-405. MR 1126124 (92m:46061)
  • [14] A. D. Ioffe and V. M. Tihomirov, Theory of extremal problems, North-Holland, Amsterdam, 1979. MR 528295 (80d:49001b)
  • [15] H. Kawasaki, An envelope like effect of infinitely many inequality constraints on second-order necessary conditions for minimization problems, Math. Programming 41 (1988), 73-96. MR 941318 (89d:90191)
  • [16] -, The upper and second order directional derivatives for a sup-type function, Math. Programming 41 (1988), 327-339. MR 955209 (90a:90171)
  • [17] -, Second order necessary optimality conditions for minimizing a sup type function, Math. Programming 49 (1991), 213-229. MR 1087454 (92b:49048)
  • [18] -, Second order necessary and sufficient optimality conditions for minimizing a sup type function, Appl. Math. Optim. 26 (1992), 195-220. MR 1166212 (93d:49032)
  • [19] E. S. Levitin, A. A. Milyutin, and N. P. Osmolovskii, Higher order conditions for a local minimum in problems with constraints, Uspehi Mat. Nauk 33 (1978), 85-148. MR 526013 (80f:49001)
  • [20] H. Maurer and J. Zowe, First and second order necessary and sufficient conditions for infinite dimensional programming problems, Math. Programming 16 (1979), 98-110. MR 517762 (81e:90093)
  • [21] N. P. Osmolovskii, Second order conditions for weak local minimum in an optimal control problem (necessity, sufficiency), Soviet Math. Dokl. 16 (1975), 1480-1484.
  • [22] Zs. Páles and V. M. Zeidan, Nonsmooth optimum problems with constraints, SIAM J. Control Optim. (to appear). MR 1288258 (95g:49026)
  • [23] M. Schechter, Principles of functional analysis, Academic Press, New York, 1971. MR 0445263 (56:3607)
  • [24] G. Stefani and P. Zezza, Optimal control with mixed state-control constraints, preprint.
  • [25] V. Zeidan and P. Zezza, The conjugate point condition for smooth control sets, J. Math. Anal. Appl. 132 (1988), 572-589. MR 943530 (89j:49014)
  • [26] E. Zeidler, Nonlinear functional analysis and its applications, Vol. I, Springer-Verlag, Berlin, Heidelberg, and New York, 1984.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49K15, 49J52

Retrieve articles in all journals with MSC: 49K15, 49J52

Additional Information

Keywords: Nonsmooth functions, second-order necessary conditions, mixed state and/or control equality constraints, state and/or control inequality constraints with parameter, abstract control equation, optimal controls
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society